MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GLADIUS MONGO; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GLADIUS MONGO; PTCA GUIDE WIRE
Catalog Number AP14R324S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 07/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tip of an asahi gladius mongo guide wire had separated during right lower extremity angiogram to treat a heavily calcified chronic total occlusion (cto) in the right superficial femoral artery (sfa).Target lesion was heavily calcified, so there was difficulty moving the device through the lesion.When trying to retract the wire back into the non-asahi quick-cross support catheter, the wire tip separated in the heavily calcified r sfa.No attempt was made because there was no way to retrieve the tip due to the complexity of the lesion.It was unable to fix the patient's sfa due to calcified plaque burden.Procedure was abandoned due to complexity of lesion.The separated tip is stable and will not be migrating.There was no delay in the procedure due to losing the wire tip.Patient outcome unchanged due to this event.
 
Additional Manufacturer Narrative
Manufacturing site: (b)(4).The reported gladius mongo guide wire was returned for evaluation.Missing of the tip was confirmed on the returned guide wire.The fracture end of the guide wire was deformed to a loop.The fractured coil was elongated for approximately 20 mm distal to the distal-mid solder that was originally set at 27 mm from the tip.Along coil elongation, the outermost polymer jacket was also elongated and torn for approximately 20 mm distal to the solder.A few of torn small fragments of the polymer jacket remained on the elongated coil.The exposed core was fractured at approximately 20 mm distal to the solder.Fracture ends of the coil and core were microscopically observed.The fracture end of the core was found necked by tensile stress.The fracture surface of the coil was flat that indicated torsion generated as the coil was pulled to elongate had contributed to the coil fracture.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the provided information and investigation outcome, it was presumed that tensile stress generated with removal had most likely contributed to the observed detachment of the subject guide wire.The applied stress would localize and therefore exceed the product design limit when the tip was being caught and restricted its movement by the heavily calcified cto.It was concluded that this event was not attributed to product quality.No capa will be taken.Instructions for use (ifu) states: [warnings]: observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.Never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.If resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.[malfunction and adverse effects]: separation of the guide wire.

Brand Name
GLADIUS MONGO
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukako homma
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key15189272
Report Number3003775027-2022-00090
Device Sequence Number14946801
Product Code DQX
UDI-Device Identifier04547327123747
UDI-Public(01)04547327123747(17)250228(10)220305A271
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K180784
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue NumberAP14R324S
Device Lot Number220305A271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2022
Initial Report FDA Received Date08/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age70 YR
Patient SexMale
Patient Weight83 KG
Patient EthnicityNon Hispanic
Patient RaceWhite